MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES

WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Catalog Number K-OPSD-1635-A-S-US
Medical Device Problem Codes Material Disintegration (1177); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
After an ivf retrieval, a piece of plastic was seen as the lab was looking through the fluid under microscope.The needle has already been put in the sharps box so there is no way of knowing which one we used today.The lot # a1153708 and it was the ovum aspiration needle double lumen ref (b)(4).
 
Additional Manufacturer Narrative
Photographic evidence was returned for evaluation.The medical images provided were reviewed by the medical director; it was concluded that the imaging identifies a foreign body, consistent with having been manufactured and is most likely plastic.Review of device history records found that the work order for lot a1153708 appears complete and correct.There were no temporary deviations, and a total of 5 non-conformances documented at the time of manufacturing.All non-conforming product was rejected and therefore do not impact this complaint.The associated inspection records confirm that the device was manufactured to specification.A review of the relevant manufacturing records confirms that this is the first complaint received for lot a1153708.Review of specifications found that there are a number of processes and checks in place at the manufacturing site which would be likely to identify any foreign material in the packaging prior to shipment.During consultation with a subject matter expert and considering the medical director's assessment, it was concluded that it is most likely that manufacturing factors (operator error ¿needle protector scraped by needle tip¿) and/or procedural factors contributed to this event.The relevant manufacturing team was notified about this occurrence, and retraining was conducted to the operators involved on processing this device.Trending will monitor if any future actions are required.After considering this event the risk associated with the use of this device is still deemed adequate.
 
Event or Problem Description

Brand Name
OVUM ASPIRATION NEEDLE DOUBLE LUMEN
Common Device Name
MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key20061135
Report Number9680654-2024-00069
Device Sequence Number12708796
Product Code MQE
UDI-Device Identifier00827002557888
UDI-Public(01)00827002557888(17)270228(10)A1153708
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K983593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-OPSD-1635-A-S-US
Device Lot NumberA1153708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date08/25/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown